Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 25, 2013, 1:21 PM CDT for Beltrami County, Minnesota. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 25, 2013, 2:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Grand Forks, ND
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 160 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:05 PM CDT | TSTM WND DMG | 9 N Leonard, MN | WINDS BLEW DOWN 2 LARGE OAK TREES AND 7 COTTONWOOD TREES TEMPORARILY BLOCKING ROAD. THERE WAS A SIGNIFICANT AMOUNT OF 1/4 TO 1/2 INCH HAIL...SUFFICIENT TO DRIFT AND REMAIN ON THE GROUND TILL EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS83 KFGF 251821 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 121 PM CDT THU JUL 25 2013 MNZ009-013>017-251915- EAST POLK MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PENNINGTON MN-RED LAKE MN-SOUTH BELTRAMI MN- 121 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN POLK...NORTHERN CLEARWATER...CENTRAL BELTRAMI...NORTHEASTERN RED LAKE AND SOUTHEASTERN PENNINGTON COUNTIES UNTIL 215 PM CDT... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 23 MILES SOUTHEAST OF THIEF RIVER FALLS...MOVING TO THE SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... GONVICK AND BERNER AROUND 145 PM CDT. CLEARBROOK AROUND 150 PM CDT. LEONARD AROUND 205 PM CDT. RED LAKE AND DEBS AROUND 210 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4787 9473 4758 9521 4792 9587 4810 9572 TIME...MOT...LOC 1821Z 295DEG 32KT 4796 9569 $$ DK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 25, 12:47 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 25, 12:47 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1247 PM CDT THU JUL 25 2013 .UPDATE... ISSUED AT 1247 PM CDT THU JUL 25 2013 CLOUDING UP AS EXPECTED. THE SPOTTY SHOWERS AND TSTMS ARE BECOMING A LITTLE MORE NUMEROUS NOW. STILL EXPECT THE BULK OF THESE TO BE OVER THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MN. SPC HAS PLACED PORTIONS OF THIS AREA INTO A SEE TEXT FOR THE POSSIBILITY OF SOME MARGINALLY SEVERE HAIL OR WINDS. SPC MESO PAGE SHOWS THE MOST UNSTABLE AIR OVER NORTHWEST MN WHERE THERE IS ABOUT 50KTS OF BULK SHEAR. CAPE VALUES ARE ALSO HIGHEST IN THIS AREA SO WILL HAVE TO KEEP AN EYE OUT ON THESE STORMS THRU THE AFTERNOON. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 325 AM CDT THU JUL 25 2013 FORECAST CHALLENGE CONCERNS TEMPERATURES AND SHORT TERM PCPN CHANCES. MODELS IN REASONABLE AGREEMENT AND WILL USE BLEND FOR FORECAST. SHORT WAVE TROUGH TO CROSS FA TODAY. IMPULSES WITHIN TROUGH AIDING IN THE PERSISTENCE OF WEAKENING AREAS OF SHRA/ISOLD T. PCPN QUITE SPOTTY AT THIS POINT SO FEEL PCPN WILL BE MORE ISOLD DURING THE AM. AIRMASS DESTABILIZES SOME BY AFTERNOON AHEAD OF APPROACHING COLD FRONT NOW MOVING INTO THE WESTERN DAKOTAS. WITH BETTER LOW LEVEL FORCING THERE SHOULD BE A LITTLE MORE COVERAGE OF PCPN THIS AFTERNOON AHEAD OF BOUNDARY. COLD ADVECTION MOST PRONOUNCED ACROSS THE NORTH AND WILL HAVE COOLEST TEMPERATURES THIS AREA. COLD ADVECTION CONTINUES THROUGH THE FORECAST AREA OVERNIGHT LEAVING AN UNSEASONABLY COLD AIRMASS ACROSS THE REGION. AS SECONDARY SHEAR AXIS DROPS THROUGH THE REGION COULD SEE SOME SHRA ACROSS NORTHERN AND EASTERN AREAS OVERNIGHT. CLOUD COVER WILL LIMIT TEMPERATURE DROP SOMEWHAT. TEMPERATURES FRIDAY LIKELY TO RANGE 10-15 DEGREES BLO AVERAGE WITH COLD AIRMASS. ANY LINGERING PCPN SHOULD BE CONFINED TO EASTERN FA AS HIGH PRESSURE BEGINS TO BUILD IN AND COLUMN BEGINS TO DRY. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 325 AM CDT THU JUL 25 2013 HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION FRIDAY NIGHT. DIMINISHING WIND...CLEARING AND COLD AIRMASS WILL RESULT IN TEMPERATURES CLOSE TO RECORD LOWS. MORE SOLAR EXPECTED SATURDAY HOWEVER TEMPERATURES WILL CONTINUE WELL BELOW AVERAGE AND WILL AGAIN NEED TO MONITOR THE POTENTIAL FOR RECORD LOWS AGAIN SATURDAY NIGHT. SUNDAY-WEDNESDAY...THE SFC RIDGE AXIS WILL SLOWLY SLIDE EASTWARD SUNDAY INTO MONDAY. TEMPS SHOULD BE A FEW DEGREES WARMER ON SUNDAY THAN SATURDAY WITH GRADUALLY RISING THICKNESSES. MOISTURE LOOKS TO BE SLOW TO INCREASE...WITH THE AMPLIFIED UPPER LOW OVER THE GREAT LAKES IN NO RUSH TO LIFT OUT GIVEN RIDGING TO THE NORTH. THE 00Z GEM/GFS/ECMWF ALL BEGIN TO PUSH THE UPPER LOW EAST LATER MONDAY...WITH MORE ZONAL FLOW DEVELOPING ACROSS THE NORTHERN PLAINS. THE ECMWF CONTINUES TO BE A BIT WETTER OVERALL WITH MORE ROBUST 850 MB MOISTURE TRANSPORT INTO THE REGION THAN THE GFS AHEAD OF THE PASSAGE OF THE NEXT FRONTAL SYSTEM EARLY NEXT WEEK. RIGHT NOW IT APPEARS THE BEST RAIN CHANCES WILL BE LATE MONDAY INTO TUESDAY...WITH WEAK HIGH PRESSURE BUILDING IN FOR WEDNESDAY. TEMPS ARE EXPECTED TO BE NEAR OR A BIT BELOW NORMAL...WITH HIGHS EARLY NEXT WEEK MAINLY IN THE 70S...AND LOWS IN THE 50S TO NEAR 60. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1247 PM CDT THU JUL 25 2013 SOME SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM WILL DEVELOP MAINLY ACROSS THE NORTHERN VALLEY AND PARTS OF NORTHWEST MINNESOTA EARLY THIS AFTERNOON. SHOULD SEE PREDOMINANTLY VFR CIGS...HOWEVER TSTMS ARE POSSIBLE AT TVF...FAR AND BJI. SOME LOWER CIGS WILL MOVE IN FROM THE NORTH TONIGHT...BUT BEST CONFIDENCE FOR MVFR IS AT TVF AND WILL KEEP REMAINING SITES VFR FOR NOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GODON SHORT TERM...VOELKER LONG TERM...MAKOWSKI/VOELKER AVIATION...SPEICHER
Hazardous weather outlook, Jul 25, 6:39 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 639 AM CDT THU JUL 25 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 639 AM CDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL AFFECT NORTHWEST MINNESOTA THROUGH MID MORNING. VISIBILITY AT TIMES WILL BE A QUARTER MILE OR LESS. OTHERWISE SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION AHEAD OF AN ADVANCING COLD FRONT. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Jul 25, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 121 PM CDT THU JUL 25 2013 MNZ009-013>017-251915- EAST POLK MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PENNINGTON MN-RED LAKE MN-SOUTH BELTRAMI MN- 121 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN POLK...NORTHERN CLEARWATER...CENTRAL BELTRAMI...NORTHEASTERN RED LAKE AND SOUTHEASTERN PENNINGTON COUNTIES UNTIL 215 PM CDT... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 23 MILES SOUTHEAST OF THIEF RIVER FALLS...MOVING TO THE SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... GONVICK AND BERNER AROUND 145 PM CDT. CLEARBROOK AROUND 150 PM CDT. LEONARD AROUND 205 PM CDT. RED LAKE AND DEBS AROUND 210 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4787 9473 4758 9521 4792 9587 4810 9572 TIME...MOT...LOC 1821Z 295DEG 32KT 4796 9569 DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:21 PM CDT | Special Weather Statement | FGF | Wadena | 39 min |
| Jul 24, 7:53 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail, Wadena | 67 min |
| Jul 25, 2:04 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 41 min |
| Jul 25, 3:00 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 60 min |
| Jul 25, 3:43 PM CDT | Special Weather Statement | FGF | Wadena | 62 min |
| Jul 25, 4:07 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 68 min |
| Jul 25, 4:13 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 47 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.